Alert archive / Kansas / High Wind Warnings in 2014

High Wind Warning 3, NWS Wichita, KS

February 19, 201413 counties in Kansas

NWS Wichita, KS issued this high wind warning at Feb 19, 2014, 2:46 PM CST for 13 counties in Kansas. It took effect at Feb 20, 2014, 3:00 AM CST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2014, 2:46 PM CST (20:46 UTC)
In effect from
Feb 20, 2014, 3:00 AM CST
Expired
Feb 20, 2014, 11:00 AM CST
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 7:05 AM CSTNON-TSTM WND GST 40Russell Arpt, KSASOS REPORTED A SUSTAINED SPEEDS OF 40 MPH AT RUSSELL MUNICIPAL AIRPORT.
Feb 20, 7:52 AM CSTNON-TSTM WND GST 52Wichita Mid Continent A, KS
Feb 20, 7:53 AM CSTNON-TSTM WND DMGWichita, KSPOWER LINES HAVE BEEN KNOCKED DOWN AT HARRY AND EDGEMOOR WHICH BLOCKED THREE LANES OF TRAFFIC. THERE WERE 7200 CUSTOMER WITHOUT POWER. TIME IS BASED OFF OF HIGHEST WIND GUST RECORDED IN PROXIMITY TO DAMAGE.
Feb 20, 8:18 AM CSTSLEET 02 Ese Spivey, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2665 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS73 KICT 192046
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CST WED FEB 19 2014

KSZ032-033-047-048-050-067-082-091-201100-
/O.UPG.KICT.HW.A.0002.140220T0900Z-140220T2200Z/
/O.NEW.KICT.HW.W.0003.140220T0900Z-140220T1600Z/
/O.EXB.KICT.WI.Y.0011.140220T1600Z-140220T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
246 PM CST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 10 AM TO 4 PM CST THURSDAY. 

* TIMING...POTENTIALLY DAMAGING WIND SPEEDS WILL DEVELOP ACROSS THE AREA
  FROM 3 AM TO 10 AM THURSDAY MORNING. WINDS WILL DIMINISH SOME
  BUT REMAIN STRONG LATE THURSDAY MORNING INTO MID AFTERNOON
  THURSDAY.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS
  UP TO 60 MPH EARLY THURSDAY MORNING...DIMINISHING TO 25 TO 35
  MPH WITH GUSTS TO 45 MPH LATE MORNING INTO MID AFTERNOON. 

* IMPACTS...FROM THESE EXTREME WIND SPEEDS WILL MAKE TRAVEL VERY
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES... OUTDOOR
  FURNITURE...TREES AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051>053-068>072-083-092>096-098>100-201100-
/O.CON.KICT.WI.Y.0011.140220T1200Z-140220T2200Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
246 PM CST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY.

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE
  ENTIRE REGION THURSDAY MORNING...PERSISTING THROUGH THE MID
  AFTERNOON HOURS ON THURSDAY.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH 
  GUSTS UP TO 50 MPH ARE EXPECTED. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
2 follow-up statements
633 
WWUS73 KICT 200937
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CST THU FEB 20 2014

KSZ049-051-068-083-092-202345-
/O.EXB.KICT.HW.W.0003.140220T1200Z-140220T1700Z/
/O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/
SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA...
WELLINGTON
337 AM CST THU FEB 20 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 AM CST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 AM CST THIS MORNING.
THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD
  ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE
  EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN
  QUITE STRONG THROUGH THE AFTERNOON.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 35 TO 45 MPH WITH GUSTS
  UP TO 60 MPH ARE EXPECTED THIS MORNING. THE WINDS WILL DECREASE
  TO 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DURING THE AFTERNOON
  HOURS. 

* IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR
  FURNITURE...TREES AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-050-067-082-091-202345-
/O.EXT.KICT.HW.W.0003.000000T0000Z-140220T1700Z/
/O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
337 AM CST THU FEB 20 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

* TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD
  ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE
  EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN
  QUITE STRONG THROUGH THE AFTERNOON.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS
  UP TO 60 MPH ARE EXPECTED THIS MORNING...DECREASING TO 30 TO 35
  MPH WITH GUSTS TO 50 MPH FOR THIS AFTERNOON.

* IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR
  FURNITURE...TREES AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-069>072-093>096-098>100-202345-
/O.EXT.KICT.WI.Y.0011.140220T1200Z-140221T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
337 AM CST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE
  REGION THIS MORNING...AND WILL PERSIST THROUGH THE AFTERNOON
  HOURS ON TODAY.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH 
  GUSTS UP TO 50 MPH ARE EXPECTED. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG 
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS 
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
919 
WWUS73 KICT 201659
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CST THU FEB 20 2014

KSZ032-033-047>051-067-068-082-083-091-092-210000-
/O.EXP.KICT.HW.W.0003.000000T0000Z-140220T1700Z/
/O.CON.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1059 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 


* TIMING...STRONG NORTHWEST WINDS WILL PERSIST INTO THE AFTERNOON.

* WINDS...WILL DECREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH INTO THE AFTERNOON HOURS.

* IMPACTS...THESE HIGH WIND SPEEDS COULD MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-069>072-093>096-098>100-210000-
/O.CON.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1059 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...VERY STRONG NORTHWEST WINDS OVER SOUTHEAST KANSAS WILL
  PERSIST THROUGH 2PM BEFORE DECREASING...YET REMAINING STRONG
  THROUGH THE AFTERNOON HOURS. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG 
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS 
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Feb 19, 2:09 PM CST, 37 minutes earlier.

Area forecast discussion, Feb 19, 2:09 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
209 PM CST WED FEB 19 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 205 PM CST WED FEB 19 2014

THE MAIN FORECAST CONCERNS WILL BE THE POTENTIAL FOR STRONG-SEVERE
STORMS IN SOUTHEAST KS TONIGHT...VERY STRONG NORTHWEST WINDS
THURSDAY...AND SNOW/REDUCED VISIBILITIES IN CENTRAL KS EARLY
THURSDAY. A STRONG SHORTWAVE TROUGH/PV ANOMALY OVER THE GREAT
BASIN THIS AFTERNOON...WILL TRANSLATE EASTWARD ACROSS THE CENTRAL
PLAINS LATER TONIGHT THROUGH THURSDAY. A 45-50 KNOT SOUTHERLY LOW-
LEVEL JET WILL INDUCE MOISTURE TRANSPORT NORTHWARD THROUGH EASTERN
KANSAS THROUGH TONIGHT. SCATTERED ELEVATED SHOWERS/THUNDERSTORMS
WILL CONTINUE TO DEVELOP OVER SOUTHEASTERN KS THIS AFTERNOON INTO
THIS EVENING WHILE GRADUALLY INTENSIFYING AS BETTER ELEVATED
INSTABILITY ARRIVES. THE ELEVATED INSTABILITY/STRONG SHEAR WILL
LIKELY RESULT IN A FEW STRONG-SEVERE STORMS THIS EVENING WITH
HAIL...BEFORE THE BRUNT OF THIS ACTIVITY SHIFTS NORTHEAST OUT OF
SOUTHEAST KS. THERE COULD BE RENEWED THUNDERSTORM DEVELOPMENT IN
SOUTHEAST KS VERY LATE TONIGHT/EARLY THURSDAY MORNING...AS THE
STRONG PV ANOMALY MOVES IN WITH VERY STEEP MID-LEVEL LAPSE RATES.
AGAIN LARGE HAIL WILL BE THE PRIMARY HAZARD.

THE PRESSURE GRADIENT WILL TIGHTEN DRAMATICALLY BEHIND THE EASTWARD
MOVING COLD FRONT VERY LATE TONIGHT INTO THURSDAY. STEEP LOW-LEVEL
LAPSE RATES WILL PROMOTE THE MIXDOWN OF VERY STRONG 850 MB WINDS
BEHIND THE COLD FRONT. WE PLAN TO UPGRADE THE CURRENT HIGH WIND
WATCH TO A WARNING FOR ALONG/W OF HIGHWAY 14 WHERE DAMAGING WINDS
APPEAR MOST LIKELY...WHILE MAINTAINING THE CURRENT WIND ADVISORY
ALONG/E OF I-135 THURSDAY. COLD AIR ADVECTION WILL CHANGE THE
PRECIPITATION FROM RAIN TO A BRIEF PERIOD (2-4 HOURS) OF SNOW IN
CENTRAL KS VERY LATE TONIGHT INTO MID MORNING THURSDAY. THE
COMBINATION OF SNOW (UP TO 1 INCH ACCUMULATION) AND VERY STRONG
WINDS WILL LIKELY RESULT IN BLOWING SNOW AND SHARPLY REDUCED
VISIBILITIES SO WILL CARRY A WINTER WEATHER ADVISORY FOR PART OF
CENTRAL KS. STRONG SUBSIDENCE WILL SET IN ON THE BACKSIDE OF THE
UPPER TROUGH THURSDAY AFTERNOON ENDING PRECIPITATION IN OUR AREA.

MOSTLY CLEAR SKIES EXPECTED THURSDAY NIGHT INTO FRIDAY. WESTERLY
WINDS WILL INDUCE DOWNSLOPE WARMING FRIDAY AND THIS WILL LEAD TO
ABOVE NORMAL HIGHS IN THE UPPER 50S/LOW 60S. AN INITIAL SHALLOW
SURGE OF COLDER AIR WILL ARRIVE FRIDAY NIGHT INTO SATURDAY RESULTING
IN TEMPERATURES CLOSER TO SEASONAL AVERAGES.

JMC

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 205 PM CST WED FEB 19 2014

UPPER LEVEL RIDGING WILL DEVELOP NORTHWARD FROM THE WEST COAST UP
THROUGH WESTERN CANADA/EASTERN ALASKA. MEANWHILE A LARGE UPPER
TROUGH WILL CONTINUE TO DEVELOP OVER CENTRAL/EASTERN CANADA DOWN
THROUGH THE EASTERN CONUS. THIS PATTERN WILL BE CONDUCIVE TO COLD
AIR SURGES FROM WESTERN CANADA INTO THE CENTRAL PLAINS. ONE SURGE IS
PROGGED MONDAY NIGHT INTO TUESDAY...WITH A SECOND SURGE TUESDAY
NIGHT INTO WEDNESDAY. WE EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES
DURING THE PERIOD WITH MAINLY DRY WEATHER PREVAILING.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1118 AM CST WED FEB 19 2014

THERE ARE TWO TO THREE PRIMARY CONCERNS RELATED TO ONE UPPER LEVEL
SYSTEM. AHEAD OF THE SURFACE FRONT/WAVE MOISTURE IS EXPECTED TO
STREAM NORTHWARD DURING THE AFTERNOON HOURS TODAY. THE MOISTURE
TRANSPORT WILL BE STRONGEST LATE THIS AFTERNOON AND EVENING.
LIKING HOW THE HRRR EVOLVES CONVECTION THIS AFTERNOON/EVENING.
THINK THE BEST CHANCES FOR CONVECTION WILL BE ALONG THE NOSE OF
THE MOISTURE TRANSPORT AND THAT IT WILL QUICKLY SHIFT FROM
SOUTHEAST KANSAS NORTHEASTWARD. HAVE KEPT THE VCTS IN AT KCNU FOR
THE EVENING WITH A STRUGGLE OF ACTUAL TIMING OF THE PREVAILING
STORMS. ONLY PUT CONVECTION IN AT KCNU...BUT THERE COULD BE SOME
ACTIVITY AS FAR WEST AS KICT...ALTHOUGH CONFIDENCE IS LOW FOR THIS
TO OCCUR.

THE SECOND CONCERN IS A VERY STRONG PRESSURE GRADIENT WILL IMPACT
THE REGION BEHIND THE COLD FRONT. THIS GRADIENT WILL CAUSE WINDS
TO BECOME NORTHWESTERLY AND SUSTAINED AROUND 30-35KTS AND GUSTS TO
40+ KTS.

THE THIRD CONCERN IS WINTRY PRECIPITATION IMPACTING GENERALLY KRSL
AND KSLN IN THE MORNING HOURS. THIS WILL BE IN COMBINATION WITH
THE VERY STRONG WINDS AND WILL CAUSE A QUICK ACCUMULATION OF SOME
SNOW WITH BLOWING SNOW REDUCING VISIBILITIES.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 205 PM CST WED FEB 19 2014

THE COMBINATION OF DRIER AIR OVERSPREADING THE REGION AND STRONG
NORTHWEST WINDS WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER
CONDITIONS REGION-WIDE THURSDAY. MINIMUM AFTERNOON RELATIVE
HUMIDITIES OF 25-35% ARE EXPECTED.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    39  48  27  60 /  30  30   0   0
HUTCHINSON      35  48  27  59 /  60  60   0   0
NEWTON          37  47  28  59 /  50  40   0   0
ELDORADO        42  48  27  59 /  50  30   0   0
WINFIELD-KWLD   43  51  27  61 /  30  30   0   0
RUSSELL         33  46  26  58 /  70  70   0  10
GREAT BEND      34  47  26  58 /  60  60   0   0
SALINA          34  45  27  57 /  80  80   0  10
MCPHERSON       35  47  27  58 /  70  70   0   0
COFFEYVILLE     52  56  29  62 /  60  40   0   0
CHANUTE         49  53  26  58 /  60  50   0  10
IOLA            48  52  27  57 /  70  50   0  10
PARSONS-KPPF    51  55  27  60 /  60  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR KSZ049-051>053-
068>072-083-092>096-098>100.

HIGH WIND WARNING FROM 3 AM TO 10 AM CST THURSDAY FOR KSZ032-033-
047-048-050-067-082-091.

WINTER WEATHER ADVISORY FROM 3 AM TO 10 AM CST THURSDAY FOR
KSZ032-033-047>051.

WIND ADVISORY FROM 10 AM TO 4 PM CST THURSDAY FOR KSZ032-033-047-
048-050-067-082-091.

&&
Hazardous weather outlook, Feb 19, 4:54 AM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
454 AM CST WED FEB 19 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
454 AM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN KANSAS FOR
THIS AFTERNOON AND EVENING...MAINLY AFFECTING LOCATIONS ALONG AND
EAST OF THE KANSAS TURNPIKE. A FEW OF THE THUNDERSTORMS COULD
BECOME STRONG OR SEVERE AND CAPABLE OF PRODUCING LARGE HAIL UP TO
THE SIZE OF HALF DOLLARS.

A VERY STRONG COLD FRONT WILL BLAST SOUTHWARD ACROSS CENTRAL
KANSAS LATE TONIGHT...WITH NORTHWEST WINDS OF 40 TO 45 MPH AND
GUSTS UP TO 60 MPH POSSIBLE AFTER 3 AM...PLEASE SEE LATEST HIGH
WIND WATCH FOR MORE DETAILS.

IN ADDITION...RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE TONIGHT
ACROSS PORTIONS OF CENTRAL KANSAS. THE COMBINATION OF VERY
STRONG NORTHWEST WINDS AND MODERATE SNOWFALL COULD REDUCE
VISIBILITIES BELOW ONE HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MIX OF RAIN AND SNOW ARE POSSIBLE EARLY THURSDAY MORNING OVER
CENTRAL KANSAS. SNOW ACCUMULATIONS OF A TRACE TO AROUND 1 INCH
WILL BE POSSIBLE. THE HIGH WINDS WILL CAUSE BLOWING SNOW AND
REDUCED VISIBILITIES.

VERY STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND
55 MPH...WILL SPREAD ACROSS THE REGION DURING THE DAY ON THURSDAY.
PLEASE SEE LATEST HIGH WIND WATCH AND WIND ADVISORY FOR ADDITIONAL
DETAILS.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED AREA-WIDE THURSDAY
AFTERNOON...AND AGAIN FOR CENTRAL KANSAS FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:37 AM CSTHigh Wind WatchICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more11 hr
Feb 19, 3:37 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more38 hr
Feb 19, 2:21 PM CSTWinter Weather AdvisoryICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more21 hr

Nearby

High Wind Warnings in Kansas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.